Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Help! No libido
Apr 25, 2009

I am a 52 year old woman in menopause. I have been poz for 18 years and am doing well. I'm on Norvir, Prezista and Epivir. My problem is my libido. It is GONE. I'm happily married and we've always had a great sex life. We still do have sex, but I'm doing it mostly because I love my husband. I'm not deriving much physical pleasure from it and I just never feel sexy anymore. I've read that many HIV+ people need testosterone supplements, but everything I'm reading seems to apply to men. My doctor doesn't know much about this and I need some help. What lab tests should I get? Is this a common problem with HIV+ women? I also have a low energy level, although if I get plenty of rest and sleep I am able to work part-time as well as go to the gym 2-3 times/week. I am not anemic. Please help me. Thank you.

Response from Dr. Frascino

Hi No-libido Gal,

Decreased libido and fatigue are indeed very common in both men and women who are virally enhanced. Rather than list off a bunch of tests for you to request from your doctor (who should know much more about this topic than he apparently does!), I'd suggest you ask your HIV specialist for a referral to an HIV-knowledgeable endocrinologist. That specialist will be able to evaluate any hormonal abnormalities and recommend replacement therapy as needed to "sex you back up!" If no physical cause can be determined for your decreased libido and fatigue, you should be evaluated for possible psychological causes. Depression, for instance, can be associated with both fatigue and decreased sex drive along with a number of other symptoms.

Good luck! Hope you're soon happily (and "hornily") back in the saddle again (so to speak).

Dr. Bob


Previous
Lost interest
Next
fatigued, on no meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement